WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI CANN MATRIX POLYAXIAL SCREW 50MM THREAD LENGTH; APPLIANCE,FIXATION,SPINAL INTERLAMINAL
Back to Search Results |
| Model Number |
04.606.650 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Pain (1994); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional product codes nkb, mnh, mni, kwq.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that, on an unknown date, the patient underwent revision surgery.The patient had an initial surgery one and one-half (1.5) years ago in order to stabilize the spine/pelvis for tumor removal.The matrix minimally invasive surgery (mis) hardware was placed for stabilization as the surgeon planned to remove the hardware.Upon removal of the hardware on (b)(6) 2019, the surgeon noticed that the l5 pedicle screw matrix broke at the distal end tip, one-third (1/3) down.As well as the snap-on transverse connector, which broke, on the left side.It was unclear where the snap-on transverse connector exactly broke.The hardware was placed in the l4, l5 and in the iliac wings.The pedicle screw matrix and the snap-on transverse connector were retrieved.The distal tip of the pedicle screw matrix remained inside the patient.Procedure outcome is unknown.The patient experienced pain.This report is for one (1) 6.0mm ti cann matrix polyaxial screw 50mm thread length.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 04.606.650; synthes lot: 9935857; supplier lot: na; release to warehouse date: october 28, 2015; manufactured by synthes brandywine.No nonconformance reports (ncrs) were generated during production.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: visual inspection of the implant showed that a portion of the distal thread tip sheared off and was not returned.Material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification at cq.The balance of the device is in fair condition with signs of implantation and explanation.The received condition does agree with the complaint description for broken and is confirmed.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.Dimensional inspection: due to post manufacturing damage a relevant measurement could not be obtained.Document/specification review the following drawings were reviewed.6.0mm cannulated matrix ti screw dual core, double lead.6.0mm cannulated matrix ti screw dual core, double lead threads.A device history review was performed for the returned instrument¿s lot number, and no ncrs, no material review reports (mrrs), or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Material/hardness review: the raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Investigation conclusion: a definitive root cause for the device breakage could not be determined from the provided information.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Code 3191 used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Concomitant device reported: unknown rod (part #: unknown, lot #: unknown, quantity: 1) and unknown matrix screw (part #: unknown, lot #: unknown, quantity: unknown).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: added concomitant devices therapy date is one and a half years ago; exact date is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.